# SDR 2002FA0000036

- Difficulty date: December 28, 2001
- Submitted: January 11, 2002
- Operation: General aviation
- Aircraft: N3297L
- Make and model: Cessna 172H
- Aircraft serial: 17256197
- Engine: Cont O300*
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: 0713247200
- Condition: Burned
- Location: Cabin
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

SMOKE IN COCKPIT, COMING FROM OVERHEAD.  TURNED OFF RADIO LIGHT RHEOSTAT AND INSTRUMENT LIGHT RHEOSTAT.  SMOKE THEN QUIT.  INVESTIGATION FOUND RADIO LIGHT RHEOSTAT WAS OVERHEATING AND SMOKING.  RHEOSTAT WAS REMOVED.
